Alert archive / Mississippi / Wind Advisories in 2015
Wind Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Dec 27, 2015, 3:38 PM CST for 7 parishes in Louisiana; 17 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Dec 27, 2015, 9:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 3:38 PM CST (21:38 UTC)
- In effect from
- Dec 27, 2015, 9:00 PM CST
- Expired
- Dec 28, 2015, 8:01 AM CST
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
All 26 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Claiborne County, MS, Copiah County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Madison County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
611 WWUS74 KJAN 272138 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 338 PM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT FOR TONIGHT THROUGH MONDAY MORNING... ARZ074-075-LAZ007>009-015-016-023-025-280545- /O.NEW.KJAN.WI.Y.0005.151228T0300Z-151228T1800Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF 338 PM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY. * TIMING...9 PM TO NOON MONDAY * WINDS...WINDS WILL BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...CAN BRING DOWN LARGE LIMBS AND ROTTED TREES WHICH MAY CAUSE INJURIES AND PROPERTY DAMAGE. EXERCISE CAUTION OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ MSZ018-019-025>027-034>036-040>043-047-048-053-054-059-280545- /O.NEW.KJAN.WI.Y.0005.151228T0600Z-151228T1800Z/ BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE- COPIAH-JEFFERSON- INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE 338 PM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * TIMING...MIDNIGHT UNTIL NOON MONDAY * WINDS...WINDS WILL BE 20 TO 30 MPH SUSTAIN WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...CAN BRING DOWN LARGE LIMBS AND ROTTED TREES WHICH MAY CAUSE INJURIES AND PROPERTY DAMAGE. EXERCISE CAUTION OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ 17
3 follow-up statements
190 WWUS74 KJAN 280320 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 920 PM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT FOR TONIGHT THROUGH MONDAY MORNING... ARZ074-075-LAZ007>009-015-016-023-025-281130- /O.CON.KJAN.WI.Y.0005.000000T0000Z-151228T1800Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF 920 PM CST SUN DEC 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...9 PM TO NOON MONDAY * WINDS...WINDS WILL BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...CAN BRING DOWN LARGE LIMBS AND ROTTED TREES WHICH MAY CAUSE INJURIES AND PROPERTY DAMAGE. EXERCISE CAUTION OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ MSZ018-019-025>027-034>036-040>043-047-048-053-054-059-281130- /O.CON.KJAN.WI.Y.0005.151228T0600Z-151228T1800Z/ BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE- COPIAH-JEFFERSON- INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE 920 PM CST SUN DEC 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...MIDNIGHT UNTIL NOON MONDAY * WINDS...WINDS WILL BE 20 TO 30 MPH SUSTAIN WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...CAN BRING DOWN LARGE LIMBS AND ROTTED TREES WHICH MAY CAUSE INJURIES AND PROPERTY DAMAGE. EXERCISE CAUTION OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ 26
775 WWUS74 KJAN 281010 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 410 AM CST MON DEC 28 2015 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>043-047-048-053-054-059-281800- /O.CON.KJAN.WI.Y.0005.000000T0000Z-151228T1800Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND... MADISON...CANTON...VICKSBURG...JACKSON...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE 410 AM CST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...MIDNIGHT UNTIL NOON MONDAY * WINDS...WINDS WILL BE 20 TO 30 MPH SUSTAIN WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...CAN BRING DOWN LARGE LIMBS AND ROTTED TREES WHICH MAY CAUSE INJURIES AND PROPERTY DAMAGE. EXERCISE CAUTION OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$
228 WWUS74 KJAN 281401 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 801 AM CST MON DEC 28 2015 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>043-047-048-053-054-059-281515- /O.CAN.KJAN.WI.Y.0005.000000T0000Z-151228T1800Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND... MADISON...CANTON...VICKSBURG...JACKSON...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE 801 AM CST MON DEC 28 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 27, 5:25 AM CST, 10 hours 13 minutes earlier.
Area forecast discussion, Dec 27, 5:25 AM CST, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 525 AM CST SUN DEC 27 2015 ...POTENT SYSTEM TO BRING SEVERE WEATHER RISK TONIGHT INTO EARLY MONDAY... .DISCUSSION...TODAY THROUGH MONDAY NIGHT...THE CENTER OF A VERY POTENT UPPER LOW IS CURRENTLY PUSHING EAST INTO THE BIG BEND AREA OF TX AND HELPING TO PRODUCE BLIZZARD-LIKE CONDITIONS ACROSS PARTS OF EASTERN NM AND WESTERN TX. ON THE WARM SIDE OF THE SYSTEM...A SAGGING COLD FRONT WORKED WITH ENERGY FROM THE INCOMING SYSTEM TO PRODUCE DESTRUCTIVE SEVERE WEATHER NEAR THE RED RIVER VALLEY LATE YESTERDAY. UNFORTUNATELY THIS POWERHOUSE SYSTEM WILL BE HEADING OUR WAY LATER TODAY. INCREASING SOUTHERLY FLOW AND ATTENDANT GULF LOW LEVEL MOISTURE ADVECTION INLAND HAS ALREADY BEEN INSTIGATING SPOTTY SHOWERS OVERNIGHT IN CENTRAL AND EASTERN MS. EXPECT THIS TREND TO CONTINUE THROUGH EARLY AFTERNOON ALTHOUGH ACTIVITY SHOULD NOT BE SIGNIFICANT AND WILL NOT GREATLY HINDER WIDESPREAD WARMING INTO THE UPPER 70S TO LOWER 80S (WHICH WILL AGAIN SET AT LEAST SOME RECORD HIGHS). THE SAGGING COLD FRONT MENTIONED ABOVE WILL BE GRADUALLY OOZING THIS WAY AND BY LATER THIS AFTERNOON SHOULD GET NEAR THE NORTHWESTERN BORDER OF THE ARKLAMISS BEFORE STALLING. IT IS NEAR THIS BOUNDARY AND AT OTHER POINTS WEST OF THE MS RIVER WHERE CHANCES OF SHOWERS AND STORMS WILL INCREASE AFTER MIDDAY...WHILE ELSEWHERE COVERAGE OF CONVECTION SHOULD REMAIN IN THE 20 TO 30 PERCENT COVERAGE RANGE AT BEST BEFORE DARK. AT THIS JUNCTURE WE ARE NOT ANTICIPATING MUCH IN THE WAY OF A SEVERE WEATHER RISK WITH ANY STORMS BEFORE DARK...LARGELY OWING TO THE FACT THAT WIND SHEAR AND ATMOSPHERIC LIFT WILL WAIT UNTIL THIS EVENING TO BEGIN DRAMATICALLY INCREASING. THIS EVENING THROUGH EARLY MONDAY IS THE MAIN TIME FRAME WHEN OUR REGION SHOULD RECEIVE A BIG IMPACT FROM THE INCOMING DISTURBANCE. THE PRIMARY OFFENDER WILL BE A SQUALL LINE THAT WILL BLAST ACROSS THE FORECAST AREA FROM ROUGHLY MIDNIGHT THROUGH AROUND 9 AM MONDAY MORNING (AND TAKE NOTE THAT ANTICIPATED TIMING OF THIS FEATURE HAS SLOWED A TOUCH FROM PREVIOUS THINKING). THE MAIN THREAT WITH THIS LINE SHOULD BE DAMAGING WIND GUSTS...ALTHOUGH EMBEDDED TORNADOES ARE A DECENT POSSIBILITY. THE GREATEST RISK OF SEVERE WEATHER STILL APPEARS TO BE ACROSS THE WESTERN HALF OF ZONES WHERE STORM DYNAMICS AND SHEAR WILL BE MOST WORRISOME...SO THE HWO WILL NOT BE CHANGED MUCH. HOWEVER...THERE IS STILL SOME POTENTIAL LATER UPDATES MAY INCLUDE A RISK OF SIGNIFICANT SEVERE WEATHER IN WESTERN ZONES...PARTICULARLY IN THE ARKLAMISS DELTA...MAINLY BECAUSE THE PRESENCE OF THE PRECEDING STALLED FRONT SHOULD INCREASE BAROCLINITY. BUT AT THIS POINT UNCERTAINTY OVER SQUALL LINE ORIENTATION KEPT US FROM UPGRADING QUITE YET - IF HIGH RES MODELS CAN DEVELOP A CONSENSUS OF A SIGNIFICANTLY NEGATIVELY-TILTED ORIENTATION OF THE SQUALL-LINE THEN CONFIDENCE OF TORNADOES AND WIDESPREAD WIND DAMAGE WOULD INCREASE. AS MENTIONED PREVIOUSLY...SQUALL-LINE MOVEMENT WILL BE RELATIVELY QUICK AND SHOULD LIMIT RAIN AMOUNTS TO A QUICK ONE OR TWO INCHES AT MOST. BUT THIS STILL MAY BE ENOUGH TO CAUSE A FEW FLOODING ISSUES GIVEN SATURATED GROUND. OF COURSE MORE-THAN-BRIEF IMPACT FROM PRE-SQUALL THUNDERSTORMS COULD GREATLY INCREASE FLOODING POTENTIAL AND...STARTING IN THE EVENING...ANY SUCH STORMS WILL HAVE A NON-NEGLIGIBLE POTENTIAL TO EVOLVE INTO SUPERCELLS AND THEN PRESENT THEIR OWN SEVERE WEATHER RISK (INCLUDING TORNADOES). ONCE AGAIN...THIS SECONDARY RISK WILL BE GREATEST IN WESTERN ZONES AND PARTICULARLY IN THE ARKLAMISS DELTA. BY LATER ON IN THE MORNING ON MONDAY THE SQUALL LINE SHOULD BE SHIFTING EAST INTO ALABAMA QUICKLY AND LINGERING RAIN AND RUMBLES OF THUNDER WILL LIKELY NOT TAKE TERRIBLY LONG TO DEPART ALTOGETHER...THANKS TO DRY-SLOTTING ON THE BACKSIDE OF THE SYSTEM. ALTHOUGH AIR COLD ENOUGH FOR SNOW IS WRAPPED UP IN THE UPPER LOW WAY OUT IN THE HIGH PLAINS OF WESTERN TX RIGHT NOW WE EXPECT ONLY A VERY DILUTED FORM OF THAT COOLER AIR TO MAKE IT EAST INTO THE LOWER MS VALLEY. THAT SAID...TEMPERATURES BY LATE MONDAY NIGHT WILL RANGE FROM THE MID 30S TO MID 40S (WHICH MIGHT SEEM DRASTIC CONSIDERING IT WILL BE SOME 30 DEGREES WARMER THAN THIS MORNING/S LOWS). /BB/ TUESDAY THROUGH SATURDAY... THE GUIDANCE IS BECOMING A BIT MORE BULLISH WITH A ROUND OF SIGNIFICANT RAINFALL FORECAST TO DEVELOP TUESDAY NIGHT AND LAST INTO WEDNESDAY OVER ROUGHLY THE SOUTHEAST HALF OF THE ARKLAMISS. THE NEXT SHORTWAVE TROUGH TO ENTER THE SOUTHERN PLAINS WILL HELP TO BACK THE LOW LEVEL FLOW OVER THE LOWER MS VALLEY REGION. AS THIS HAPPENS...THE STALLED BAROCLINIC ZONE ALONG THE PERIPHERY OF THE STUBBORN SOUTHEAST CONUS RIDGE WILL BEGIN TO SHIFT BACK TO THE NORTHWEST. INCREASING ISENTROPIC LIFT IN A CONVECTIVELY UNSTABLE AIRMASS SHOULD YIELD WIDESPREAD RAIN AND ELEVATED THUNDERSTORM ACTIVITY. UPPER LEVEL JET SUPPORT COMBINED WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES COULD RESULT IN LOCALLY HEAVY RAINFALL. THE ECMWF HAS BEEN MOST BULLISH AND A FEW ECENS MEMBERS ARE QUITE HEAVY. INCREASING SUPPORT FROM THE SREF/GEFS GIVES A LITTLE MORE CONFIDENCE THAT THE HEAVIER ECMWF IS ON THE RIGHT TRACK. FOR NOW WILL CONTINUE TO MONITOR NEW GUIDANCE AND HOLD OFF ON ANY HEAVY RAIN MENTION IN THE HWO/GRAPHICS AS IT APPEARS TO BE A MARGINAL EVENT AT MOST. AS WE GO LATER INTO THE WEEK AND THE NEW YEAR...A BIG PATTERN CHANGE IS IN STORE FOR THE ARKLAMISS. MODELS GENERALLY AGREE THAT RIDGING ALONG THE WEST COAST WILL FORCE NORTHERLY FLOW AND THE INFLUX OF COLD POLAR AIR INTO THE ARKLAMISS AND SUPPRESSION OF THE SOUTHEAST CONUS RIDGE. WHILE THE INTENSITY OF THE COLD SHOULD NOT BE ANOMALOUS...IT WILL FEEL THAT WAY DUE TO THE RECENT WARMTH. CURRENT FORECAST HIGH TEMPERATURES IN THE UPPER 40S WOULD BE AROUND 35 DEG F COLDER THAN CURRENTLY BEING EXPERIENCED. TO ADD TO THE CHILL...EXTENSIVE MID/HIGH LEVEL CLOUDINESS ASSOCIATED WITH A MINOR PERTURBATION SHOULD LIMIT HEATING FRIDAY AND POTENTIALLY KEEP HIGHS LOWER THAN FORECAST. EXPECT THE COLDER PATTERN TO PERSIST INTO THE WEEKEND AND LIKELY BEYOND. /EC/ && .AVIATION...MAINLY MVFR FLIGHT CATS WILL BE FOUND ACROSS THE AREA THIS MORNING AND INTO AT LEAST MIDDAY...MAINLY DUE TO CEILINGS. SOME AREAS WILL MANAGE TO BREAK OUT TO VFR BY AFTERNOON ALTHOUGH CEILINGS ABOVE THE 4 KFT LEVEL WILL BE BRIEF AT BEST THROUGH THE DAYLIGHT HOURS. THE POTENTIAL FOR MVFR WILL INCREASE AGAIN THIS EVENING WITH THE CHANCE OF SHOWERS AND STORMS INCREASING DRAMATICALLY OVERNIGHT. OF COURSE TEMPORARY IFR TO LIFR CONDITIONS COULD ACCOMPANY ANY THUNDERSTORMS...ALONG WITH SEVERE TURBULENCE. WINDS WILL BE FROM THE SOUTHEAST AND SOUTH TODAY AND GUSTING OVER 20 MPH AT TIMES WITH WINDS GETTING STRONGER AND MORE OF AN ISSUE HEADING INTO THIS EVENING. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 58 65 39 / 28 95 72 10 MERIDIAN 78 66 67 43 / 26 74 99 14 VICKSBURG 82 55 63 38 / 24 99 41 7 HATTIESBURG 79 64 67 44 / 30 89 84 16 NATCHEZ 82 54 63 38 / 32 99 32 7 GREENVILLE 79 56 59 37 / 42 99 56 8 GREENWOOD 80 61 62 39 / 25 90 82 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/EC/
Hazardous weather outlook, Dec 27, 1:12 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 112 PM CST SUN DEC 27 2015 ARZ074-075-LAZ008-009-MSZ018-019-025-027-034>036-040>042-281915- ASHLEY-CHICOT-WEST CARROLL-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TONIGHT THROUGH MONDAY MORNING TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026-028-029-032-037-281915- GRENADA-MONTGOMERY-WEBSTER-CHOCTAW-ATTALA- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...LATE TONNIGHT AND MONDAY A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ030-031-033-038-039-046-052-058-281915- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-LAUDERDALE-CLARKE- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MONDAY EARLY MORNING NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...MONDAY A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY. LAZ007-015-016-023>026-MSZ047-048-053-054-059>061-281915- MOREHOUSE-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ043>045-049>051-055>057-062>066-072>074-281915- MADISON MS-LEAKE-NESHOBA-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:37 AM CST | Areal Flood Warning | JAN | Lowndes | 24 hr |
| Dec 27, 9:44 AM CST | River Flood Warning | JAN | Clay, Lowndes | 51 hr |
| Dec 27, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 42 min |
| Dec 27, 2:55 PM CST | Tornado Warning | JAN | Copiah | 35 min |
| Dec 27, 4:07 PM CST | Special Weather Statement | JAN | Lincoln | 38 min |
Nearby
Wind Advisories in Mississippi, 2015Wind Advisories in Louisiana, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.